Post Ablation 6 Weeks. Metoprolol Tartrate

Following on from last week does anyone think this is right. I was put on Metoprolol Tartrate because i was feeling terrible and experiencing headaches after ablation procedure. Firstly 25mg x 2 then 50mg x 2 per day. I got told to double dose because i was still getting headaches particularly at night time. Trouble is now being on this I can't walk 10/15 mins without hitting a brick wall when out for a walk. Chest gets tight, breathless and an instant headache to the point where i have to stop my only exercise. When i eventally got home my pulse was irregular until it settled down after sitting for a while.

Still off work and yesterday i stopped taking Metoprolol on my own accord. Yes it keeps your heart in rhythm but only until you try to walk which is surely light exercise. It doesn't seem right to feel that bad after walking 10 mins, plus I had an extremely bad headache that night as well. Since coming off the tablets I feel jittery but in rhythm although only sat about most of yesterday. Do i need a different tablet?

14 Replies

oldestnewest
  • Hi Mass, although I appreciate your dilemma, I'm sure you will appreciate it would be inappropriate to advise any changes to your medication. I suggest you try and contact the Arrythmia Nurse team where you had the procedure and see if you can see someone there as soon as possible. They should have access to your EP and are much better placed to help resolve your problem. I know from my own experience that headaches can occur after an ablation, but I would have thought they should have started to reduce by now. I hope you get the help you clearly need.......John

  • Thanks flapjack.

  • Hi Mass, I agree with all that John has said and I know I would have no hesitation in contacting my AF nurse. If you're not sure who yours is then ring your EP's secretary and ask. Just ring the hospital switchboard operator and say can you speak to secretary of and your consultants name.

    I take Metoprolol now, but only a very small dose of 12.5mg along with Flecainide. I did take it in the past as a 'pill in the pocket' 50mg tablet on its own, but found it made me feel extremely odd i.e. dazed and tired. My GP once said to me, "I don't know why they make Metoprolol in such a strong dose".

    Please, please ring the hospital this afternoon and get yourself sorted before the weekend. Let us know how you get on.

    Jean

  • Hi jean. Have tried ringing arrythmia nurse. She said to ring my EP secretary. Answer machine so left a message. Not much help i'm afraid. Still waiting on my 72hr tape result as well which i'd rang her about 2 days ago. Feeling abandoned.

  • Hi Mass - I know that feeling, but you never know someone may call you back, perhaps secretary is having a lunch break. Do you have a heart rate and BP machine to see just what's happening to you? I wonder (and what do I know) if your tablets may be taking both down too low when your heart is in normal rhythm. At least you have them to take if your heart plays up. When I was first given Metoprolol it was to use as PIP. They wanted me to take it all the time after my very first attack and I was totally flabbergasted and protested. That was over 10 years ago mind you.

    Jean

  • I think your definitely right there jean. I like to keep active so that tablets a no no for me. Here's hoping for a phone call.

  • Did you hear anything from the secretary?

  • No Jean unfortunately. Just had to take 1/2 tablet too. Feeling quite ghastly and out of Rhythm. Doesn't feel like an end to this misery is in sight. Pretty sure I shouldn't be feeling the way I am after 6 weeks post ablation.

  • I had to have a cardioversion about 4 weeks after my 3rd ablation last July. Do you know what your pulse is doing?

  • Yes its out at the moment.

  • Sorry to hear that. Have you tried the deep breathing exercises and also breathing out for as long as you possible can?

  • Will give it a go. I think i should be on Apixaban as well as i'm not protected. Bit speaking to EP last week he said should be ok. Not happy with that either what do you think.

  • It sounds as though you're fairly young and probably have a low risk score for having a stroke, BobD can tell you more about that than me.

  • I'm 47 Jean. Just had a thought about my Ablation. I had cryo and a bit of RF on one side. Wondering if thats the reason for feeling rougher than most. Not that i know how other people's ablations went. Anyway Jean thanks for your help and advice today. Appreciate it very much.

You may also like...